Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 231, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 30, 2019, 4:15 PM CDT for Pecos County, Terrell County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2019, 4:15 PM CDT (21:15 UTC)
- Expired
- May 30, 2019, 4:59 PM CDT
- In force
- 44 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 3.0 in
- Wind
- 70.0 mph
Counties Pecos County, TX, Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 161 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 2:43 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:26 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 30, 2:26 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 226 PM CDT Thu May 30 2019 .DISCUSSION... Divergence aloft in assocn with a split/bifurcated 3h jet, steep LR/s and upslope flow will serve to provide favorable environment for tstms across the Trans Pecos and areas e-se into the overnight. A low-level moist axis extending SE-NW INVOF Pecos River may provide a focus for storms to move e-se along/near. Generally scattered storms/some severe this PM are expected to increase in coverage, especially across the mountains where satellite shows best insolation, and then develop/move into the srn PB/Lower Trans Pecos overnight where the best combination of available energy and deep shear will be located. Severe storms and heavy rain (flooding and flash flooding) will be possible overnight. The jet set-up for Friday is not as favorable as today, but there is still a 60kt 3h wind speed maxima and despite increasing mid-level heights forecast soundings in the Davis Mtns and PB suggests storms are still possible with daytime heating, PoPs will be in the scattered range. Warmer temps look to erode any cap on Sat, but there doesn't appear to be a surface boundary. As such elevated heat sources are the mostly likely suspects to instigate convection. GFS/ECMWF are on board bringing out/developing a cluster of storms in the Upper Trans Pecos/wrn PB Sat afternoon-evening. Sunday could prove interesting across the wrn areas as the mid-level ridge axis will be to e across the plains leaving open the window for storms to flourish in/near the mountains, possibly pushing into the PB late evening (low-level jet looks meager though). Mid-level flow remains backed through mid week which means that moisture will not move out of the Trans Pecos. The combination of daytime heating, steep LRs, and the likelihood of periodic shrtwv trofs within long duration sw flow will result in scattered tstms, sometimes greater coverage. GFS indicates 0-6km bulk shear will decrease after Sat and mostly remains marginal for severe storms thereafter. High temps will edge up slowly into Sunday then level off, no hot weather is foreseen this week. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 62 81 66 84 / 40 40 30 30 Carlsbad 61 84 64 87 / 30 40 50 50 Dryden 68 84 70 86 / 60 40 30 20 Fort Stockton 65 83 67 86 / 60 50 40 40 Guadalupe Pass 59 80 63 83 / 30 30 40 50 Hobbs 58 81 62 83 / 30 40 50 50 Marfa 56 83 58 86 / 50 40 40 50 Midland Intl Airport 62 81 67 85 / 40 40 40 40 Odessa 62 81 66 85 / 40 40 40 40 Wink 62 83 66 86 / 50 50 40 40 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, May 30, 3:01 PM CDT, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 301 PM CDT Thu May 30 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-312015- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 301 PM CDT Thu May 30 2019 /201 PM MDT Thu May 30 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible this afternoon through tonight. Any storm will be capable of producing frequent lightning, hail, gusty winds, and brief, heavy rainfall. Some storms could become strong to severe with large hail and damaging winds the primary concern. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT.. Spotter activation is possible. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, May 30, 11:59 AM CDT, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1159 AM CDT Thu May 30 2019
TXZ068-069-301745-
Crane TX-Upton TX-
1159 AM CDT Thu May 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CRANE AND SOUTHERN UPTON
COUNTIES UNTIL 1245 PM CDT...
At 1159 AM CDT, Doppler radar was tracking a strong thunderstorm near
McCamey, moving northeast at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
McCamey, Rankin and Upton County Airport.
LAT...LON 3108 10224 3108 10228 3122 10238 3151 10189
3126 10177 3124 10177
TIME...MOT...LOC 1659Z 241DEG 21KT 3117 10228
GoudswardSpecial weather statement, May 30, 1:11 PM CDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
111 PM CDT Thu May 30 2019
TXZ075-082-301900-
Pecos TX-Terrell TX-
111 PM CDT Thu May 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PECOS AND NORTH
CENTRAL TERRELL COUNTIES UNTIL 200 PM CDT...
At 110 PM CDT, Doppler radar was tracking a strong thunderstorm 20
miles southwest of Sheffield, moving northeast at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Sheffield, Iraan and Iraan Municipal Airport.
This includes Interstate 10 between mile markers 302 and 327.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3039 10202 3049 10237 3096 10218 3091 10188
3089 10189 3087 10186 3083 10185 3080 10183
3076 10184 3074 10181 3070 10181 3067 10177
TIME...MOT...LOC 1810Z 204DEG 21KT 3057 10213
87Special weather statement, May 30, 2:01 PM CDT, 2 hours 14 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 201 PM CDT Thu May 30 2019 TXZ075-278-279-301945- Pecos TX-Central Brewster County TX-Davis Mountains Foothills TX- 201 PM CDT Thu May 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS AND NORTH CENTRAL BREWSTER COUNTIES UNTIL 245 PM CDT... At 200 PM CDT, Doppler radar was tracking a strong thunderstorm 23 miles south of Fort Stockton, moving northeast at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Sierra Madera. This includes Interstate 10 between mile markers 273 and 284. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3027 10290 3040 10323 3099 10255 3061 10233 TIME...MOT...LOC 1900Z 225DEG 29KT 3057 10277 87
Special weather statement, May 30, 2:42 PM CDT, 1 hour 33 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 242 PM CDT Thu May 30 2019 TXZ276>278-302030- Marfa Plateau TX-Davis Mountains TX-Davis Mountains Foothills TX- 242 PM CDT Thu May 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFF DAVIS COUNTY UNTIL 330 PM CDT... At 241 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Valentine, or 29 miles southwest of Kent, moving east at 40 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... McDonald Observatory, Buffalo Trail Scout Camp and Black Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3059 10453 3076 10459 3097 10394 3067 10384 TIME...MOT...LOC 1941Z 254DEG 34KT 3070 10448 Goudsward
Local storm report, May 30, 3:11 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
311 PM CDT THU MAY 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL 20 SSW BAKERSFIELD 30.62N 102.43W
05/30/2019 E1.00 INCH Pecos TX TRAINED SPOTTER
&&
SCOTT.KLEEBAUERSpecial weather statement, May 30, 3:50 PM CDT, 25 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 350 PM CDT Thu May 30 2019 TXZ276-277-302130- Marfa Plateau TX-Davis Mountains TX- 350 PM CDT Thu May 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFF DAVIS AND NORTH CENTRAL PRESIDIO COUNTIES UNTIL 430 PM CDT... At 350 PM CDT, Doppler radar was tracking a strong thunderstorm near Valentine, or 29 miles north of Candelaria, moving northeast at 40 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Valentine, McDonald Observatory and Black Mountain. A Tornado Watch remains in effect until 1000 PM CDT for southwestern Texas. LAT...LON 3038 10449 3060 10467 3092 10410 3067 10392 TIME...MOT...LOC 2050Z 238DEG 33KT 3054 10450 Goudsward
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:08 AM CDT | Special Weather Statement | MAF | Ward | 37 min |
| May 30, 9:15 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Reeves, Ward | 60 min |
| May 30, 9:18 AM CDT | Special Weather Statement | MAF | Pecos | 42 min |
| May 30, 10:02 AM CDT | Special Weather Statement | MAF | Crane | 43 min |
| May 30, 10:07 AM CDT | Special Weather Statement | MAF | Ward | 38 min |
| May 30, 10:35 AM CDT | Special Weather Statement | MAF | Pecos | 40 min |
| May 30, 10:37 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 53 min |
| May 30, 11:02 AM CDT | Special Weather Statement | MAF | Upton | 43 min |
| May 30, 11:28 AM CDT | Special Weather Statement | MAF | Crane | 47 min |
| May 30, 11:59 AM CDT | Special Weather Statement | MAF | Upton | 46 min |
| May 30, 12:07 PM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 38 min |
| May 30, 12:29 PM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 24 min |
| May 30, 1:11 PM CDT | Special Weather Statement | MAF | Terrell | 49 min |
| May 30, 2:01 PM CDT | Special Weather Statement | MAF | Pecos | 44 min |
| May 30, 2:16 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 59 min |
| May 30, 2:36 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 39 min |
| May 30, 2:42 PM CDT | Special Weather Statement | MAF | Jeff Davis | 48 min |
| May 30, 2:44 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 39 min |
| May 30, 2:47 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis, Reeves | 32 min |
| May 30, 3:14 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 61 min |
| May 30, 3:50 PM CDT | Special Weather Statement | MAF | Jeff Davis | 40 min |
| May 30, 4:04 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 71 min |
| May 30, 5:01 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Presidio | 59 min |
| May 30, 5:17 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 58 min |
| May 30, 6:00 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 42 min |
| May 30, 6:13 PM CDT | Special Weather Statement | MAF | Andrews | 47 min |
| May 30, 6:19 PM CDT | Special Weather Statement | MAF | Brewster | 41 min |
| May 30, 6:24 PM CDT | Special Weather Statement | MAF | Presidio | 36 min |
| May 30, 6:55 PM CDT | Special Weather Statement | MAF | Presidio | 35 min |
| May 30, 6:56 PM CDT | Special Weather Statement | MAF | Brewster | 19 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.